MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIFLEX; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIFLEX; SNARE, FLEXIBLE
Model Number M00562402
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Manufacturer report # 3005099803-2021-05432 for the associated device information.It was reported to boston scientific corporation that a captiflex medium oval flexible snare was used for polyp removal during a polypectomy procedure performed on (b)(6) 2021.It was reported that during the procedure and inside the patient, the snare was unable to cut through the target polyp.A second captiflex snare was also unable to cut through the target polyp.The procedure was completed with another captiflex snare.There were no patient complications reported as a result of this event.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2021-05432 for the associated device information.It was reported to boston scientific corporation that a captiflex medium oval flexible snare was used for polyp removal during a polypectomy procedure performed on (b)(6) 2021.It was reported that during the procedure and inside the patient, the snare was unable to cut through the target polyp.A second captiflex snare was also unable to cut through the target polyp.The procedure was completed with another captiflex snare.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code a050702 captures the reportable event of snare loop unable to cut.Block h10: investigation results a captiflex medium oval flexible snare was received for analysis.Visual inspection of the returned device revealed that the device was free of obvious kinks and bends, no problems with the cautery pin.No visual problems were noted.Functional inspection was performed and when the device was placed on the 10 inch loop fixture and the mechanism was actuated and the loop was able to extend and retract without any problems.Electrical test was performed and the device passed.No other problems were noted.The reported event of "loop failure to cut" was not confirmed since the device cannot be functionally evaluated with respect to anatomical/procedural factors encountered during the procedure.There were no device problems found during visual, functional, and electrical inspection.Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is no problem detected.This code was chosen since the reported event cannot be confirmed.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.

Brand Name
CAPTIFLEX
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12675239
Report Number3005099803-2021-05433
Device Sequence Number13780380
Product Code FDI
UDI-Device Identifier08714729501640
UDI-Public08714729501640
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2023
Device Model NumberM00562402
Device Catalogue Number6240-40
Device Lot Number0025111007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer11/15/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown